Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 79, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 15, 2008, 7:00 PM EDT for Lucas County, Wood County, Ohio. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2008, 7:00 PM EDT (23:00 UTC)
- Expired
- Jun 15, 2008, 7:21 PM EDT
- In force
- 21 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Lucas County, OH, Wood County, OH
The radar
The Detroit radar (KDTX), 128 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 4:21 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 152259
SVRCLE
OHC095-173-160000-
/O.NEW.KCLE.SV.W.0079.080615T2300Z-080616T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
700 PM EDT SUN JUN 15 2008
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LUCAS COUNTY IN NORTHWEST OHIO...
NORTHERN WOOD COUNTY IN NORTHWEST OHIO...
* UNTIL 800 PM EDT
* AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13
MILES NORTHWEST OF WHITEHOUSE...OR ABOUT 14 MILES WEST OF
SYLVANIA...AND MOVING EAST AT 39 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOLLAND...WATERVILLE...PERRYSBURG...TOLEDO...BOWLING GREEN...
ROSSFORD...NORTHWOOD AND OREGON
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4162 8387 4172 8387 4173 8365 4170 8342
4136 8342 4135 8383 4139 8388 4161 8388
TIME...MOT...LOC 2300Z 284DEG 34KT 4166 8395
$$
KING1 follow-up statement
000
WWUS51 KCLE 152321
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
722 PM EDT SUN JUN 15 2008
OHC095-173-152332-
/O.CAN.KCLE.SV.W.0079.000000T0000Z-080616T0000Z/
WOOD OH-LUCAS OH-
722 PM EDT SUN JUN 15 2008
...THE SEVERE THUNDERSTORM WARNING FOR LUCAS AND NORTHERN WOOD
COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR NORTHWEST OHIO.
LAT...LON 4162 8387 4172 8387 4173 8365 4170 8342
4136 8342 4135 8383 4139 8388 4161 8388
TIME...MOT...LOC 2322Z 284DEG 34KT 4161 8368
$$
FITZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:04 PM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jun 15, 3:04 PM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 304 PM EDT SUN JUN 15 2008 .SYNOPSIS... HIGH PRESSURE OVER THE OHIO AND TENNESSEE VALLEYS WILL MOVE INTO THE SOUTHEAST THROUGH MONDAY. A COLD FRONT WILL DROP SOUTHEAST ACROSS OUR AREA LATE TONIGHT AND MONDAY AND THEN BE FOLLOWED BY A SERIES OF TROUGHS OF LOW PRESSURE THROUGH THURSDAY. && .NEAR TERM /UNTIL 6 AM MONDAY/... LOW LEVEL JET WILL CONTINUE TO PUSH INCREASED MOISTURE INTO THE AREA AHEAD OF A COLD FRONT THIS EVENING HELPING TO MAKE THE AIRMASS MORE UNSTABLE ALONG WITH COOLING AT UPPER LEVELS. WITH THE INCREASED MID AND UPPER TROFFING WILL COME INCREASED WIND FLOW THUS INCREASING THE DEEP WIND SHEAR. ALL THIS MEANS GOOD RISK FOR SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL. EXPECT A WATCH TO BE ISSUED AT SOME POINT THIS EVENING. SOME DECREASE IN STRENGTH OF THE STORMS LATE TONIGHT IS POSSIBLE AS THE STORMS MOVE FURTHER SE ACROSS THE AREA. THIS DECREASE MAY GIVE THE EAST AND SE PART OF THE AREA A CHANGE TO ESCAPE WITHOUT TOO MANY PROBLEMS...BUT THE HIGH POTENTIAL FOR BOWING TYPE BANDS OF STORMS COULD ALLOW FOR SEVERE STORMS TO PROPAGATE ALL THE WAY ACROSS OUR WHOLE AREA IN A RAPID FASHION WITH LITTLE CHANCE FOR A DECREASE IN STRENGTH. WILL MENTION RISK FOR SEVERE IN ALL AREAS AT SOME POINT TONIGHT WITH EMPHASIS IN WORDING FOR AWARENESS IN THE NW HALF OF THE AREA. && .SHORT TERM /6 AM MONDAY THROUGH THURSDAY/... WITH SLOW MOVEMENT OF THE COLD FRONT...POTENTIAL FOR STORMS WILL REMAIN HIGH IN THE SE BUT SEVERE RISK SOMEWHAT LESSER. UNLESS SOME SEVERE STORMS PRESENT IN THE MORNING...SHOULD SEE SEVERE RISK CONFINED TO AREAS SE OF A LINE FROM GKJ TO AKR TO MNN. BY MONDAY EVENING...COOLER AIR ARRIVING IN WAKE OF COLD FRONT SHOULD STABILIZE AIRMASS TO END ALL BUT A FEW LINGERING SHRA IN THE EAST INTO MON NIGHT. FIRST IN A SERIES OF TROUGHS EXPECTED TO ARRIVE TUE FOR INCREASED CHANCE IN SHRA WITH ANOTHER WEAKER TROUGH POSSIBLE ON WED. ENOUGH UPPER TROFFING STILL PRESENT ON THU FOR SOME CONVECTIVE PRECIP TO BE RIDING ACROSS TOP SIDE OF SURFACE HIGH THAT SETTLES INTO TN VALLEY SO WILL LEAVE AT LEAST A SLIGHT RISK FOR SHRA IN FORECAST. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... UPPER LEVEL TROUGH SHOULD BE EAST OF THE REGION BY THURSDAY NIGHT WITH NORTHWESTERLY FLOW AT THE MIDDLE LEVELS. THIS WILL KEEP TEMPERATURES SLIGHTLY BELOW AVERAGE ON FRIDAY. WARMER TEMPERATURES WILL RETURN AS SURFACE HIGH PRESSURE SLIDES EASTWARD IN ADVANCE OF THE NEXT COLD FRONT THAT WILL APPROACH NORTHERN OHIO FOR FRIDAY INTO SATURDAY. EXPECT WARMER TEMPERATURES AHEAD OF THE COLD FRONT. FOR NOW WILL CONTINUE ONLY SLIGHT CHANCES OF SHOWERS WITH THE UNCERTAINTY IN THE MODELS. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... CUMULUS BEGINNING TO DEVELOP ACROSS THE REGION WITH BEST LOCATION ALONG THE CONVERGENCE OF THE LAKE BREEZE BETWEEN CLE AND ERI. ALSO WILL WATCH REMAINS OF MORNING CONVECTION MOVING TOWARDS WESTERN OHIO. THIS WILL LIKELY BE THE AREA OF CONVECTIVE INITIATION AS BETTER MOISTURE MOVES NORTHWARD FROM SOUTHERN OHIO. AT THIS TIME IT APPEARS THAT FDY AND MFD HAVE THE BEST CHANCES OF SEEING THUNDER AT THE TAF SITE THROUGH THE AFTERNOON. GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS THAT DEVELOP. LATER THIS EVENING INTO THE OVERNIGHT HOURS ATTENTION MAY SHIFT TO CONVECTION THAT DEVELOPS ALONG AN APPROACHING COLD FRONT. THIS MAY GENERATE A LINE OF THUNDERSTORMS THAT COULD MOVE FROM WEST TO EAST ACROSS THE REGION. GUSTY WINDS WILL BE POSSIBLE IF THIS LINE CAN DEVELOP. BRIEF MVFR CONDITIONS WILL LIKELY OCCUR IN THE VICINITY OF ANY THUNDERSTORMS. .OUTLOOK...THE COLD FRONT WILL MOVE SLOWLY ACROSS OHIO ON MONDAY BUT WITH A PERSISTENT UPPER LEVEL TROUGH OVER THE REGION WILL KEEP A CHANCE FOR SHOWERS IN NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA TUESDAY AND WEDNESDAY. HIGH PRESSURE SHOULD BUILD INTO THE AREA THURSDAY. MAINLY VFR CONDITIONS CAN BE EXPECTED TUE THROUGH THU. && .MARINE... SOUTHWESTERLY WINDS HAVE INCREASED INTO THE AFTERNOON MAINLY IN THE WAKE OF OUTFLOW FROM THUNDERSTORMS THAT DISSIPATED OVER NORTHERN INDIANA AND MICHIGAN THIS MORNING. LOOKS LIKE 20 KNOTS SHOULD BE ABOUT THE STRONGEST GUST HOWEVER IT MAY BE STRONGER NEAR ANY THUNDERSTORMS THAT DEVELOP ALONG NEAR THE OUTFLOW BOUNDARY. ADDITIONAL THUNDERSTORMS MAY DEVELOP ALONG AND AHEAD OF A COLD FRONT THAT WILL MOVE TOWARDS THE LAKE LATE TONIGHT INTO MONDAY. STRONGEST WINDS WILL BE IN THE WAKE OF THE COLD FRONT MONDAY AFTERNOON AND MAY PERSIST INTO TUESDAY. WEST TO NORTHWEST WIND SHOULD PRODUCE WINDS OF 2 TO 4 FEET MAINLY EAST. LIGHTER FLOW WILL RETURN FOR WEDNESDAY AND CONTINUE INTO FRIDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ADAMS NEAR TERM...ADAMS SHORT TERM...ADAMS LONG TERM...MULLEN AVIATION...MULLEN MARINE...MULLEN
Hazardous weather outlook, Jun 15, 4:34 PM EDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 434 PM EDT SUN JUN 15 2008 LEZ061-143>149-163>169-OHZ007>014-018>023-027>033-036>038-047-089- PAZ001>003-162045- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- RENO BEACH TO THE ISLANDS OH-THE ISLANDS TO VERMILION OH- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH- CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-OTTAWA-SANDUSKY- ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SENECA-HURON- MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND- WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 434 PM EDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT A COLD FRONT WILL APPROACH THE AREA TONIGHT. THUNDERSTORMS DEVELOPING OUT AHEAD OF THIS FRONT COULD BE SEVERE TONIGHT. THE MAIN SEVERE THREAT WILL BE FROM DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL MOVE THROUGH THE AREA ON MONDAY. THERE IS A SLIGHT RISK THAT SOME OF THUNDERSTORMS COULD BE SEVERE PRIMARILY OVER INLAND AREAS OF NORTH-CENTRAL AND NORTHEAST OHIO...AND NORTHWEST PENNSYLVANIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ142-162-OHZ003-006-017-162045- MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-LUCAS-WOOD- HANCOCK- 434 PM EDT SUN JUN 15 2008 ...SEVERE THUNDERSTORM WATCH 543 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST OHIO. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH A COLD FRONT WILL APPROACH THE AREA TONIGHT. THUNDERSTORMS DEVELOPING OUT AHEAD OF THIS FRONT COULD BE SEVERE. THE MAIN SEVERE THREAT WILL BE FROM DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL MOVE THROUGH THE AREA ON MONDAY. THERE IS A SLIGHT RISK THAT SOME OF THUNDERSTORMS COULD BE SEVERE PRIMARILY OVER INLAND AREAS OF NORTH-CENTRAL AND NORTHEAST OHIO...AND NORTHWEST PENNSYLVANIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.